Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 6, NWS Topeka, KS

April 29, 201017 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 29, 2010, 11:27 PM CDT for 17 counties in Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 11:27 PM CDT (04:27 UTC)
Expired
Apr 30, 2010, 6:00 AM CDT
In force
7 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 21 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS73 KTOP 300427
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1127 PM CDT THU APR 29 2010

KSZ011-012-022>024-035>038-300900-
/O.NEW.KTOP.WI.Y.0006.100430T0427Z-100430T0900Z/
NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY-MORRIS-
WABAUNSEE-
INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE...
JUNCTION CITY
1127 PM CDT THU APR 29 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING...AND DECREASE WITH THE PASSAGE OF COLD FRONT BEFORE
  DAWN. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
  WILL OCCUR. 

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS
  WILL FIND TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL. 

&&

$$

KSZ026-039-040-054>056-058-059-300900-
/O.NEW.KTOP.WI.Y.0006.100430T0427Z-100430T1300Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1127 PM CDT THU APR 29 2010

...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT FRIDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF
  THE NIGHT...WITH DECREASES OCCURRING WITH THE PASSAGE OF COLD
  FRONT AROUND DAWN FRIDAY.

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
  WILL OCCUR. 

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS
  WILL FIND TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL. 

&&

$$
4 follow-up statements
699 
WWUS73 KTOP 300641
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
141 AM CDT FRI APR 30 2010

KSZ011-012-022-023-035-036-300745-
/O.CAN.KTOP.WI.Y.0006.000000T0000Z-100430T0900Z/
NEMAHA-BROWN-RILEY-POTTAWATOMIE-DICKINSON-GEARY-
INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE...
JUNCTION CITY
141 AM CDT FRI APR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHERLY WINDS HAVE DIMINISHED WITH THE COLD FRONT
MOVING IN FROM THE NORTHWEST. GUSTY WINDS WILL STILL BE
POSSIBLE...BUT THEY SHOULD NOT BE AS STRONG. 

$$

KSZ024-037-038-300900-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-100430T0900Z/
JACKSON-MORRIS-WABAUNSEE-
141 AM CDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY 
  MORNING...AND DECREASE WITH THE PASSAGE OF COLD FRONT BEFORE 
  DAWN. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS 
  WILL FIND TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL.

&&

$$

KSZ026-039-040-054>056-058-059-301300-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-100430T1300Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
141 AM CDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF 
  THE NIGHT...WITH DECREASES OCCURRING WITH THE PASSAGE OF COLD 
  FRONT AROUND DAWN FRIDAY. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS 
  WILL FIND TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL.

&&

$$
039 
WWUS73 KTOP 300711
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
211 AM CDT FRI APR 30 2010

KSZ024-037-038-300815-
/O.CAN.KTOP.WI.Y.0006.000000T0000Z-100430T0900Z/
JACKSON-MORRIS-WABAUNSEE-
211 AM CDT FRI APR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT HAS MOVED INTO THE AREA CAUSING THE STRONG
SOUTHERLY WINDS TO SUBSIDE. GUSTY WINDS WILL CONTINUE THROUGH THE
EARLY MORNING...HOWEVER THEY SHOULD NOT BE AS STRONG. 

$$

KSZ026-039-040-054>056-058-059-301300-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-100430T1300Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
211 AM CDT FRI APR 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE REMAINDER OF 
  THE NIGHT...WITH DECREASES OCCURRING WITH THE PASSAGE OF COLD 
  FRONT AROUND DAWN FRIDAY. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 
  MPH WILL OCCUR. 

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS 
  WILL FIND TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL.

&&

$$
302 
WWUS73 KTOP 300852
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
352 AM CDT FRI APR 30 2010

KSZ026-039-040-054-055-058-301000-
/O.CAN.KTOP.WI.Y.0006.000000T0000Z-100430T1300Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-COFFEY-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA
352 AM CDT FRI APR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 


$$

KSZ056-059-301100-
/O.EXT.KTOP.WI.Y.0006.000000T0000Z-100430T1100Z/
FRANKLIN-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
352 AM CDT FRI APR 30 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING. 

* TIMING...STRONG WINDS WILL CONTINUE TO NEAR DAWN. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS 45 MPH WILL
  CONTINUE.

* IMPACTS...MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS 
  WILL FIND TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS TRAVELING ON EAST TO WEST ROADWAYS WILL NEED TO KEEP A
TIGHT GRIP ON THE STEERING WHEEL AND BE PREPARED FOR SUDDEN GUSTS
OF WIND. HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT TO
CONTROL.

&&

$$
259 
WWUS73 KTOP 301045
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
545 AM CDT FRI APR 30 2010

KSZ056-059-301145-
/O.EXP.KTOP.WI.Y.0006.000000T0000Z-100430T1100Z/
FRANKLIN-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
545 AM CDT FRI APR 30 2010

...WIND ADVISORY WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING. 

WIND SPEEDS HAVE DIMINISHED SHARPLY SINCE EARLIER THIS
MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:20 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 29, 6:20 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
620 PM CDT THU APR 29 2010

.AVIATION...FOR THE 00Z TAFS.

CONVECTION WILL GRADUALLY SPREAD SOUTHEAST WITH TIME AFTER 3Z.
DIFFICULT TO TIME EXACTLY AT THIS POINT HOWEVER GIVEN THE RISK FOR
RESTRICTED VIS CONDS IN THE CONVECTION WE WILL LEAVE THE TEMPO AT
MHK WHILE KEEPING VCTS AND CB IN THE FCST THROUGH THE PERIOD. GUSTY
WINDS SHOULD PERSIST AS WELL.

.PREV DISCUSSION...

SHORT TERM...TONIGHT THROUGH FRI.

A DRYLINE CURRENTLY SITUATED FROM NEAR MARYSVILLE BACK TO SALINA
WILL SLOWLY RETREAT NORTHWEST THIS AFTERNOON AS SFC LOW PRESSURE
CONTINUES TO DEEPEN IN SE COLORADO AND SW KANSAS. THE SFC LOW IS IN
RESPONSE TO A STRONG SHORT WAVE NOW CROSSING THE ROCKIES...AND AN
ASSOCIATED JET MAX ROUNDING THE BASE OF THE TROUGH. THUNDERSTORM
DEVELOPMENT IS ANTICIPATED ALONG THE DRY LINE POTENTIALLY AS EARLY
AS THE NEXT COUPLE OF HOURS WHERE CONVERGENCE IS MAXIMIZED. MODERATE
INSTABILITY AND VERY STRONG SHEAR VALUES WILL PROMOTE RAPID STORM
ORGANIZATION PROVIDED THAT UPDRAFTS ARE SUFFICIENTLY STRONG TO
RESIST BEING SHEARED APART. MORE WIDESPREAD DEVELOPMENT IS EXPECTED
BY EVENING AS THE TROUGH AND ASSOCIATED HEIGHT FALLS BEGIN TO EJECT
ACROSS THE PLAINS. ANTICIPATE INITIAL SUPERCELLULAR STORM MODE WILL
RAPIDLY TRANSLATE INTO MORE OF A LINE ECHO WAVE PATTERN WITH A
BROKEN LINE OF THUNDERSTORMS CONTAINING EMBEDDED SUPERCELL
ROTATIONAL CHARACTERISTICS. LOW LEVEL SHEAR WILL INCREASE MARKEDLY
FROM 00Z ON AS THE LOW LEVEL JET INCREASES. THIS MAY PROVIDE A BRIEF
PERIOD DURING THE EVENING WHEN THUNDERSTORMS WILL BE SURFACE BASED
AND COINCIDE WITH THE STRONGER SHEAR VALUES TO LOCALLY ENHANCE THE
TORNADIC THREAT WITH THE STRONGER UPDRAFTS. HOWEVER...DAMAGING WINDS
AND LARGE HAIL APPEAR TO BE THE PRIMARY THREATS WITH ANY CONVECTIVE
ACTIVITY.

AS THE NIGHT PROGRESSES...EXPECT STORMS TO BECOME LARGELY ELEVATED
AND SHOULD SEE THE WIND AND TORNADO THREAT DECREASE. THERE IS SOME
CONCERN THAT THE STORMS WILL REMAIN AT LEAST NEAR SURFACE BASED
ALONG THE FRONTAL BOUNDARY ITSELF...AND MESOSCALE ANALYSIS WILL BE
KEY IN ANALYZING THE SEVERE WEATHER THREAT OVERNIGHT. PURELY
ELEVATED CONVECTION WOULD FAVOR HAIL AS THE MAIN SEVERE THREAT WITH
THE STRONGEST UPDRAFTS...WHILE ANY STORM ABLE TO BE ROOTED NEAR THE
SFC WOULD MAINTAIN THE WIND AND TORNADO THREAT GIVEN THE LARGE
AMOUNT OF WIND ENERGY WITH THIS SYSTEM.

EXPECT THE ENTIRE SYSTEM TO SHIFT SLIGHTLY NORTH AFTER DEVELOPMENT
GIVEN THE LOW PRESSURE TO THE WEST AND THE RETREATING FRONTAL
BOUNDARIES. WILL EVENTUALLY BEGIN TO MOVE EAST ACROSS THE REGION
AFTER 06Z. THIS SLOW INITIAL PROGRESSION MAY ENHANCE THE THREAT FOR
HEAVY RAIN AND FLASH FLOODING WITH THE SYSTEM. EXPECT THE COLD FRONT
TO WAIT UNTIL LATE FRIDAY BEFORE FINALLY CLEARING THE REGION...BUT
ANY THUNDERSTORM THREAT TOMORROW WILL BE DEPENDENT UPON DEVELOPING
INSTABILITY AND THIS IS VERY MUCH IN QUESTION AT THIS POINT...RATHER
THE INSTABILITY AXIS SHOULD BE MUCH STRONG TO THE EAST OVER MISSOURI.

BARJENBRUCH

EXTENDED...FRI NIGHT-NEXT THU.

THE AREA WILL REMAIN WITHIN THE UPPER TROUGH AXIS THROUGH MON WITH
SEVERAL DISTURBANCES AND CHCS FOR PRECIP STILL POSSIBLE SAT-MON.
THE WEAKENING UPPER TROUGH AXIS WILL FINALLY PASS MON-TUES WHEN
ANOTHER LONGWAVE TROUGH WILL DEVELOP ACROSS THE NORTHERN
ROCKIES/US WHICH WILL ACT TO FORCE A COLD FRONT THROUGH THE PLAINS
AROUND THE WEDS-THU TIME FRAME WITH ADDITIONAL PRECIP CHCS THEN.
ALL IN ALL NEAR SEASONAL TEMPS THROUGH THE PERIOD.

&&

&&

.TOP WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 12AM FOR
PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS.

&&

BARJENBRUCH/OMITT/BARJENBRUCH
Hazardous weather outlook, Apr 29, 8:26 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
826 PM CDT THU APR 29 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-010130-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
826 PM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS...WITH EMBEDDED SEVERE WEATHER...HAS
DEVELOPED ACROSS NORTH CENTRAL KANSAS. THE THREAT FOR SEVERE
THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70
MPH ARE POSSIBLE TONIGHT ACROSS NORTH CENTRAL KANSAS. THERE IS
ALSO A THREAT OF ISOLATED TORNADOES... MAINLY PRIOR TO 11 PM.

THUNDERSTORM ACTIVITY WILL MOVE TO THE SOUTHEAST DURING THE
OVERNIGHT HOURS. SEVERE WEATHER REMAINS POSSIBLE THROUGH THE
NIGHT ACROSS MUCH OF THE AREA...ALTHOUGH A SLIGHT WEAKENING TREND
IS EXPECTED. DAMAGING WINDS TO 70 MPH AND HAIL TO THE SIZE OF
QUARTERS ARE THE MAIN THREATS AFTER MIDNIGHT...WITH A LOW END
THREAT FOR A TORNADO.

SOUTH WINDS AT 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH WILL
CONTINUE DURING THE EVENING HOURS SOUTH AND EAST OF THE COLD FRONT
AND ASSOCIATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL PERSIST FOR MUCH OF THE AREA FRIDAY
MORNING AND LINGER INTO EAST CENTRAL AND PORTIONS OF NORTHEAST
KANSAS FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE
ONCE AGAIN...MAINLY EAST OF A SABETHA TO EMPORIA LINE.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE ENTIRE AREA FROM
SUNDAY NIGHT INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL CONTINUE TO BE NEEDED ACROSS NORTH CENTRAL AND
EXTREME NORTHEAST KANSAS TONIGHT...AND MAY BE NEEDED OVER THE
REST OF NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT THROUGH
FRIDAY MORNING.

In the hours before

Local storm report, Apr 29, 8:45 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             1 ESE REPUBLIC          39.92N 97.80W
04/29/2010  E0.88 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

JL
Local storm report, Apr 29, 8:58 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
858 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             7 WNW MUNDEN            39.94N 97.66W
04/29/2010  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

JL
Local storm report, Apr 29, 9:32 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
932 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             BELLEVILLE              39.82N 97.63W
04/29/2010  E1.75 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

JL
Local storm report, Apr 29, 9:59 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
959 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             6 S JAMESTOWN           39.52N 97.87W
04/29/2010  E0.88 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JL
Local storm report, Apr 29, 10:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1051 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             3 W WASHINGTON          39.81N 97.11W
04/29/2010  E0.75 INCH       WASHINGTON         KS   TRAINED SPOTTER

&&

JL
Local storm report, Apr 29, 11:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT THU APR 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             4 NNE MILTONVALE        39.41N 97.42W
04/29/2010  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:12 PM CDTTornado WarningTOPWashington16 min
Apr 29, 7:14 PM CDTTornado WarningTOPRepublic46 min
Apr 29, 7:50 PM CDTTornado WarningTOPRepublic, Washington25 min
Apr 29, 8:31 PM CDTSevere Thunderstorm WarningTOPRepublic44 min
Apr 29, 8:32 PM CDTFlash Flood WarningTOPRepublic4 hr
Apr 29, 9:12 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
Apr 29, 9:44 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa, Republic46 min
Apr 29, 10:15 PM CDTAreal Flood AdvisoryTOPClay, Cloud, Ottawa, Republic, Washington3 hr
Apr 29, 10:23 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa52 min
Apr 29, 10:34 PM CDTFlash Flood WarningTOPRepublic, Washington3 hr
Apr 29, 10:54 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington41 min
Apr 29, 11:12 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa48 min
Apr 29, 11:24 PM CDTSevere Thunderstorm WarningTOPDickinson51 min
Apr 30, 12:02 AM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley43 min
Apr 30, 12:31 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee44 min
Apr 30, 8:33 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage27 min

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.